Alert archive / Washington / Wind Advisories in 2008
Wind Advisory 15, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Nov 20, 2008, 7:22 PM PST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2008, 7:22 PM PST (03:22 UTC)
- Expired
- Nov 20, 2008, 11:54 PM PST
- In force
- 5 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSEW 210322 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 722 PM PST THU NOV 20 2008 WAZ510-210800- /O.NEW.KSEW.WI.Y.0015.081121T0322Z-081121T0800Z/ ADMIRALTY INLET AREA- 722 PM PST THU NOV 20 2008 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT FOR THE ADMIRALTY INLET AREA WHICH INCLUDES THE COMMUNITIES OF PORT TOWNSEND AND WHIDBEY ISLAND. STRONG PRESSURE GRADIENTS THROUGH THE STRAIT OF JUAN DE FUCA ARE ARE RESULTING IN STRONG WESTERLY WINDS NEAR THE EAST ENTRANCE. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO CONTINUE UNTIL AROUND MIDNIGHT BEFORE EASING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. $$ MERCER
1 follow-up statement
000 WWUS76 KSEW 210754 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1154 PM PST THU NOV 20 2008 WAZ510-210900- /O.CAN.KSEW.WI.Y.0015.000000T0000Z-081121T0800Z/ ADMIRALTY INLET AREA- 1154 PM PST THU NOV 20 2008 ...WIND ADVISORY IS CANCELLED FOR THE ADMIRALTY INLET AREA... WINDS HAVE DROPPED OFF SIGNIFICANTLY AND WERE MOSTLY IN THE 10 TO 15 MPH RANGE. THUS THE WIND ADVISORY WAS CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Nov 20, 2:30 PM PST, 4 hours 52 minutes earlier.
Area forecast discussion, Nov 20, 2:30 PM PST, 4 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 230 PM PST THU NOV 20 2008 .SYNOPSIS...SHOWERS AND SNOW IN THE MOUNTAINS FOLLOWING TODAYS COLD FRONT WILL TAPER OFF TONIGHT AS HIGHER PRESSURE BUILDS INTO THE REGION. ANOTHER MORE VIGOROUS PACIFIC FRONTAL SYSTEM IS FORECAST TO BRING MORE RAIN..MOUNTAIN SNOW AND BREEZY CONDITIONS LATER FRI. HIGHER PRESSURE IS FORECAST TO BUILD OVER THE REGION THIS WEEKEND FOR DRIER WEATHER. && .SHORT TERM...SATELLITE IMAGERY SHOWS AN UPPER LOW NEAR 55/145 WITH A PAIR OF SHORTWAVES ROTATING UNDER IT. THE FIRST NEGATIVE TILT UPPER TROF MOVED ONSHORE TODAY. THE ASSOCIATED COLD FRONT BROUGHT A SURGE OF RAIN AND BLUSTERY WINDS THAT HAS MOVED INLAND. SHOWERS FOLLOWING THE FRONT IN A COOLER AIR MASS WILL CONTINUE TO SWING ONSHORE THROUGH THIS EVENING BEFORE TAPERING OFF. THE SNOW LEVEL DROPPED QUICKLY TO NEAR 3000 FEET WITH THE FRONT. WILL MAINTAIN THE WINTER WX ADVISORY FOR THE MTNS THROUGH THIS EVENING WHEN THE PRECIP SHOULD DECREASE. BRIEF SHORTWAVE RIDGING ALOFT FRI BEFORE THE NEXT POSITIVE TILT SHORTWAVE VC 50/150 PINWHEELS UNDER THE UPPER LOW AND ONSHORE LATE FRI. THIS SYSTEM IS FORECAST TO MOVE QUICKLY ONSHORE AND IS A BIT STRONGER THAN TODAYS. HENCE ANOTHER BURST OF PRECIP AND BLUSTERY WINDS LOOKS ON TRACK. BEST PRECIP PERIOD IS FRI EVENING. WILL HAVE TO KEEP AN EYE ON ANOTHER MTN WINTER WX ADVISORY AS SNOW LEVELS DROP AGAIN ALONG WITH WEEKEND MOTORISTS HEADING EAST. WINDY CONDITIONS AHEAD OF THE ASSOCIATED COLD FRONT LATE FRI MAINLY ALONG THE COAST AND IN THE NORTH INTERIOR. WILL BE CLOSE TO WIND ADVISORY CONDITIONS FOR THE NORTH INTERIOR AND BEARS WATCHING. NORTH AMERICAN AND EURO MODELS ALL AGREE ON RIDGING ALOFT BEGINNING SAT AND THRU SUN FOR A DRYING TREND. HAVE INCLUDED FOG IN THE FORECAST FOR SAT NIGHT AND SUN AM WITH WARMING ALOFT AND LIGHT WINDS. BUEHNER .LONG TERM...THE EXTENDED PROGS AGREE ON A SPLIT FLOW PATTERN. THE BIG QUESTION WILL BE HOW MUCH ENERGY WITH WEAK SHORTWAVES THERE WILL BE AS THEY MOVE ONSHORE. ONE SUCH SHORTWAVE SWINGS THRU ON MON WITH ANOTHER TUE. APPEARS TO BE A BREAK IN THE ACTION WED BEFORE ANOTHER SHORTWAVE ARRIVES THU. PUT A THREAT OF PRECIP IN THE FORECAST FOR MON TUE AND AGAIN THU. BUEHNER && .AVIATION...THE LAYERS OF CLOUD WITH THE FRONT ARE CROSSING THE CASCADES AND MOVING INLAND AND THE COLD CUMULUS AND SHOWERS ARE MOVING ONSHORE AT 2PM. THERE IS A VIGOROUS TROF MOVING ON TO THE COAST THIS AFTERNOON AND AS THE SFC TROF MOVES INLAND ONSHORE GRADIENTS...WLY WINDS COAST AND SW THRU PUGET SOUND...WILL INCREASE. THERE WAS A BURST OF BLUSTERY WINDS BEHIND THE FRONT THIS MORNING BUT THAT SETTLED DOWN...BUT IT WILL BE BLUSTERY AGAIN THIS EVENING WITH THE TROF PASSAGE. AIR MASS IS BECOMING UNSTABLE...THAT WILL LAST TIL ABOUT MIDNIGHT AND THEN THE AIR MASS WILL QUICKLY STABILIZE. EXPECTING A QUICK BURST OF WESTERLIES THRU THE STRAIT AND COND WILL BE FAVORABLE FOR PSCZ FOR SEVERAL HOURS THIS EVENING. INCREASING MID LEVEL DECK IN WARM ADVECTION WILL ARRIVE FRI MORNING AHEAD OF THE NEXT STRONG FNTL SYSTEM. 19 KSEA...BLUSTERY SW WIND WITH SHOWERS EXPECTED THIS EVENING. SKIES SHOULD SCATTER OUT AT TIMES AFTER THE TROF MOVES THRU...BUT WONT SHOW TOO MUCH IMPROVEMENT WITH THIS ONSHORE FLOW AND RISK OF A PSCZ. IF A PSCZ FORMS IT SHOULD ONLY AFFECT KPAE HOWEVER. 19 && .MARINE...GRADIENTS INCREASING AGAIN THRU EVENING AS THE TROF MOVES THRU. THE WLY GALE COAST AND STRAIT WILL BE 25-35...GUSTY WITH SHOWERS AND THE ACTUAL PASSAGE OF THE TROF. WINDS SUBSIDE MIDNIGHT AND QUICKLY BACK AROUND TO SE AGAIN BY DAYBREAK AHEAD OF THE NEXT STRONGER FNTL SYS. THERE IS A CHANCE OF STORM FORCE WINDS BY MIDDAY ON THE NORTH COAST AND AT THE WEST ENTRANCE TO THE STRAIT. SE GALES ARE A GOOD BET FOR THE NRN WATERS BY AFTERNOON FRIDAY...AS WELL AS ADMIRALTY. THE NIGHT SHIFT MAY HAVE TO BOOST THE WIND FURTHER...ESPECIALLY FOR ADMIRALTY INLET FRIDAY AFTERNOON...AND OF COURSE IT IS LIKELY THAT THE GALE WATCH WILL CHANGE TO A WARNING. WITH VERY LITTLE WINDOW BETWEEN THE WLY 25-35KT WINDS THIS EVENING COAST AND STRAIT...AND THE STRONGER FULL SLY GALE DEVELOPING FRIDAY...I ELECTED TO JUST KEEP THE GALE WARNING UP THOSE AREAS. 19 && .SEW WATCHES/WARNINGS/ADVISORIES... WA...SNOW ADVISORY CASCADES AND OLYMPICS THIS EVENING. PZ...GALE WARNING COASTAL WATERS AND STRAIT OF JUAN DE FUCA WITH SMALL CRAFT ADVISORY INLAND WATERS. GALE WATCH FOR FRIDAY FOR FOR CAMANO ISLAND TO POINT ROBERTS AND ADMIRALTY INLET. WEATHER.GOV/SEATTLE FOR THE ENHANCED AFD PLEASE VISIT WWW.WEATHER.GOV/SEATTLE/GAFD/LATESTWEBAFD.HTML (ALL LOWERCASE)
In the hours before
Local storm report, Nov 20, 7:08 PM PST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
708 PM PST THU NOV 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM NON-TSTM WND GST 2 NW PORT TOWNSEND 48.14N 122.81W
11/20/2008 M41 MPH JEFFERSON WA TRAINED SPOTTER
NW WIND SUSTAINED 37 GUSTING TO 41 FOR 1/2 HOUR.
&&
ALBRECHTThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 2:44 AM PST | Small Craft Advisory | SEW | 24 hr |
Nearby
Wind Advisories in Washington, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.